Alert archive / Arkansas / Wind Advisories in 2019
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 6, 2019, 3:11 AM CST for 4 states. It took effect at Feb 7, 2019, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 3:11 AM CST (09:11 UTC)
- In effect from
- Feb 7, 2019, 3:00 AM CST
- Expired
- Feb 7, 2019, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
935 WWUS74 KMEG 060911 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 311 AM CST Wed Feb 6 2019 ...Areas of Dense Fog Will Continue Over Portions Northeast Arkansas, the Missouri Bootheel and far northwest Tennessee early this morning. Strong south winds will develop early Thursday morning and persist into the mid afternoon hours. ARZ009-018-MOZ113-115-TNZ001-062130- /O.NEW.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/ /O.CON.KMEG.FG.Y.0005.000000T0000Z-190206T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, and Tiptonville 311 AM CST Wed Feb 6 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * WINDS...south winds becoming westerly at 15-25 mph with gusts to 40 mph. * VISIBILITY...One quarter mile or less at times. * TIMING...Through 8 AM Wednesday. * IMPACTS...Hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use low beam headlights, and leave plenty of distance ahead of you. A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ002- 019-048-049-088-062130- /O.NEW.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 311 AM CST Wed Feb 6 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * WINDS...South becoming Westerly at 15-25 mph sustained with gusts to 40 mph. * TIMING...3 am CDT Thursday morning through 3 pm CST Thursday afternoon. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
4 follow-up statements
197 WWUS74 KMEG 061202 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 602 AM CST Wed Feb 6 2019 ...Strong south winds will develop across the area late tonight in advance of a strengthening storm in the Plains and Ozarks. As a cold front approaches Thursday midday winds will shift more westerly. Winds are expected to diminish below advisory strength during the afternoon hours. ARZ009-018-MOZ113-115-TNZ001-062130- /O.CAN.KMEG.FG.Y.0005.000000T0000Z-190206T1400Z/ /O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/ Clay-Greene-Dunklin-Pemiscot-Lake- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, and Tiptonville 602 AM CST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Dense Fog Advisory. * WINDS...South becoming Westerly at 15-25 mph sustained with gusts to 40 mph. * TIMING...3 AM CST Thursday morning through 3 PM CST Thursday afternoon. * IMPACTS...loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may become difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ002- 019-048-049-088-062130- /O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/ Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis- Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 602 AM CST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * WINDS...South becoming Westerly at 15-25 mph sustained with gusts to 40 mph. * TIMING...3 am CDT Thursday morning through 3 pm CST Thursday afternoon. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
071 WWUS74 KMEG 062051 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 251 PM CST Wed Feb 6 2019 ...Strong south winds will develop across the area overnight in advance of a strengthening storm in the Plains and Ozarks. As a cold front approaches Thursday midday winds will shift more westerly. Winds are expected to diminish below advisory strength during the afternoon hours. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-071100- /O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 251 PM CST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * WINDS...Sustained South winds 20 to 25 mph with gusts to 40 mph. * TIMING...3 am CDT Thursday morning through 3 pm CST Thursday afternoon. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
356 WWUS74 KMEG 071021 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 421 AM CST Thu Feb 7 2019 ...Strong south to southwest winds will develop across the area this morning in advance of a strengthening storm Ozarks. As a cold front approaches Thursday midday winds will shift more southwesterly. Winds are expected to diminish below advisory strength by the late afternoon hours. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-072100- /O.CON.KMEG.WI.Y.0004.000000T0000Z-190207T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 421 AM CST Thu Feb 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Sustained South to Southwest winds 20 to 25 mph with gusts to 40 mph. * TIMING...current through 3 pm CST Thursday afternoon. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
967 WWUS74 KMEG 072101 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CST Thu Feb 7 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-072215- /O.EXP.KMEG.WI.Y.0004.000000T0000Z-190207T2100Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 301 PM CST Thu Feb 7 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds have diminished below sustained speeds of 25 mph. Thus, the Wind Advisory has been allowed to expire. However, winds will remain gusty through the evening hours. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:47 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 5, 11:47 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1147 PM CST Tue Feb 5 2019 .UPDATE... Updated to include 06Z aviation discussion below. && .PREV DISCUSSION... /issued 940 PM CST Tue Feb 5 2019/ UPDATE... Mild and humid conditions continued across the Midsouth at 9 PM, south of a stationary front that extended from Jonesboro to just north of Blytheville, and across Lake County TN. Areas of fog persisted north of the front, becoming dense about 30 miles north of the surface boundary. Visibility at Jonesboro had improved to 5 miles at 9 PM, suggesting some slow northward movement of the front may be underway. Will wait a bit before clearing Craighead county from the Dense Fog Advisory. PWB && .PREV DISCUSSION... /issued 253 PM CST Tue Feb 5 2019/ DISCUSSION... The flow aloft continues to back more southwesterly with time as a trough digs over the western CONUS. Weak impulses will rotate around this trough, ejecting across the the region over the next 36 hours, enhancing rain chances during the midweek period. At the surface, a quasi-stationary front remains draped across the northwest portion of the CWA this afternoon, resulting in widespread dense fog and patchy drizzle to its north. A Dense Fog Advisory has been in effect all day north of this front and may need to be extended through the evening hours as it has been making only very slow progress to the north. This boundary has been poorly handled by guidance and I don't see any reason why that will change over the next several hours. South of the front, there has been just enough instability to support a few thunderstorms, mainly over MS. Temperatures will remain in the 60s for most areas overnight, maintaining the warm, moist environment across the region. Ascent will be primarily forced by warm advection with scattered showers anticipated overnight. Again, a few thunderstorms will be possible as well. The surface front should be north of the CWA by tomorrow morning, but large scale ascent will continue downstream of the deep trough over the west. The upper-level jet will nose into the Ohio Valley, which should help deepen a surface low to our north. South winds will respond by increasing to 10-15 mph, pumping addition moisture into the region. Precipitable water is progged to increase to ~1.5" which would be on the order of 3 standard deviations above climatology. With a strengthening low-level jet within the warm sector of the approaching cyclone, heavy rainfall remains the primary threat. The greatest potential for heavy rain will be in the vicinity of the retreating frontal boundary over the Ohio Valley. However, several inches of rain will be possible across the Mid-South, mainly focused north of I-40. The heavy rain threat will exist primarily between 12z Wednesday and 18z Thursday. Right now we expect widespread 1-3 inches across west TN, the MO Bootheel, and northeast AR with localized higher amounts. As the trough swings across the region on Thursday, the attendant surface cold front will sweep across the Mid-South. This will bring much colder air to the CWA with high temperatures Friday some 30-35 degrees colder than the previous day. Temperatures are expected to fall behind the front with highs early in the day across the northwest counties. Showers and thunderstorms along and ahead of the front will move into the Mid-South late Wednesday night and early Thursday. As stated yesterday, the main risk for strong/severe storms will be to our west, but there is just enough shear and instability to support a low-end threat across the Mid-South. Thunderstorms are expected to end from west to east Thursday afternoon with lingering light rain ending during the overnight period. Outside of north MS, temperatures on Friday will struggle to reach 40F. The cold air mass will persist through the overnight period with lows in the 20s. Fortunately, we look to remain dry during the Friday/Saturday period. However, unsettled weather looks to return to the area Saturday night into Sunday as the next trough takes shape to our west. The medium range models are in fair agreement with the synoptic pattern, depicting a strong, closed low over the Pacific Northwest with a fast-moving, lead shortwave trough lifting northeast across the Plains by Sunday morning. This trough will trigger a warming trend with temperatures warming back above 50F area wide by Sunday. Rain chances will increase Sunday into Monday as the trough deepens over the western CONUS and taps into a source of abundant mid/low- level moisture. Johnson && .AVIATION... 06Z TAF Set A mix of MVFR and IFR conditions to begin the period...but the general trend will be for IFR and possible LIFR conds to develop at all sites over the next couple hours and persist through at least early afternoon. A frontal boundary currently over JBR should lift north negating dense fog. Scattered showers will continue through much of the period, so carried a VCSH at all sites. Most precipitation will be focused along the front and northern sites tomorrow. Carried a VCTS at JBR and MKL as a few thunderstorms may fire along the front. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Dense Fog Advisory until 8 AM CST Wednesday for Clay-Greene. MO...Dense Fog Advisory until 8 AM CST Wednesday for Dunklin-Pemiscot. MS...None. TN...Dense Fog Advisory until 8 AM CST Wednesday for Lake. &&
Hazardous weather outlook, Feb 5, 5:58 PM CST, 9 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 558 PM CST Tue Feb 5 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-070200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 558 PM CST Tue Feb 5 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Areas of dense fog are likely tonight over northeast Arkansas, the Missouri boot heel and far northwest Tennessee. Patchy fog will be possible over the remainder of the Midsouth. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Periods of heavy rain is possible north of I-40 Wednesday into Thursday. Showers and thunderstorms will move across the region resulting in 1.5 to 3 inches of rain with the heavier amounts along the Kentucky and Missouri borders. Flooding of low- lying and flood prone areas is possible. A few strong storms with gusty winds are possible Wednesday afternoon through Thursday midday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:34 PM CST | Areal Flood Advisory | MEG | Crittenden | 116 min |
| Feb 6, 5:23 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 13 min |
Nearby
Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.